MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL 23X1 RB; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL 23X1 RB; SYRINGE, ANTISTICK
Catalog Number 305271
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Activation Problem (4042)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bd syringe integra 3ml w/ndl 23x1 rb retracted as intended and patient reported he could not find needle after injection.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Contact name: (b)(6).Contact number: (b)(6).Contact email (if available): (b)(6).Item(s): 305271.Lot(s):1081332.Date incident occurred: (b)(6) 2025.Was the patient impacted? yes could not find needle after injection so went to the emergency room found out that it is a retractable needle.If yes, describe: print too small to see.Is a sample available? yes.Customer responded on (b)(6) my address is: i was in the urgent care for 4 hours and was x-rayed.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Additional information provided on 01-may-2025.Patient alleges that the subject needle would not retract unless significant pressure was put on it.
 
Additional Manufacturer Narrative
(b)(4) follow up report for additional information / correction.Adverse type should be both an adverse event and product problem.Correct event/product problem should be safety mechanism failure.Annex a code should be a1501 - activation problem.Annex e code should be e2119 - unintended radiation exposure.Annex f code should be f12 - serious injury/ illness/ impairment.
 
Additional Manufacturer Narrative
(b)(6) - supplemental mdr - safety mechanism failure.Two photos of a 3 ml integra syringe (material 305271, batch 1081332) were received and reviewed.The first image shows a fully assembled loose syringe with the cap detached, placed next to a sealed package viewed from the top web slip side, displaying all required labeling.The second image appears to show the same loose syringe alongside a fully assembled syringe within a sealed package, viewed from the transparent bottom web.No defects were observed in either image.Since no samples displaying the reported condition were received, a potential root cause could not be determined, and corrective actions are not necessary.Furthermore, a device history record review was completed for provided lot number 1081332.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE INTEGRA 3ML W/NDL 23X1 RB
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21845524
Report Number1213809-2025-00276
Device Sequence Number18512124
Product Code MEG
UDI-Device Identifier30382903052715
UDI-Public(01)30382903052715(11)210322(17)260331(10)1081332
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Catalogue Number305271
Device Lot Number1081332
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/01/2025
06/03/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/05/2025
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown